Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 20, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 8, 2009, 4:28 AM CST for 6 counties in Texas. It took effect at Dec 8, 2009, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 4:28 AM CST (10:28 UTC)
- In effect from
- Dec 8, 2009, 10:00 AM CST
- Expired
- Dec 8, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Childress County, TX, Cottle County, TX, Hall County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 135 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 7, 11:14 PM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Dec 7, 11:14 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1114 PM CST MON DEC 7 2009 .AVIATION... LIFR CONDITIONS AND LIGHT FREEZING DRIZZLE LIKELY TO PERSIST AT KLBB THROUGH THE NIGHT WHILE KCDS IS EXPECTED TO REMAIN DRY WITH CONDITIONS IN IFR CATEGORY. THESE DETERIORATED CONDITIONS COURTESY OF WARM AND MOIST ADVECTION OVER COLD AIR MASS. THIS SETUP CHANGES DRASTICALLY LATE TUESDAY MORNING AS AN UPPER LEVEL STORM SYSTEM OVER THE CNTL PLAINS BRINGS STRONG WEST WINDS AND CLEAR SKIES TO THE AREA. MAY ALSO SEE SOME RESTRICTION TO VSBY AT KLBB TUESDAY AFTN DUE TO BLOWING DUST. && .PREV DISCUSSION... /ISSUED 725 PM CST MON DEC 7 2009/ UPDATE... HAVE UPDATED THE GRIDS TO REFLECT THE WINTER WEATHER ADVISORY AND INCREASE IN FREEZING DRIZZLE ACROSS THE AREA. THOUGH THE MOISTURE REMAINS RELATIVELY SHALLOW ACROSS THE AREA...THERE IS ENOUGH MOIST ISENTROPIC LIFT TO GENERATE WIDESPREAD FREEZING DRIZZLE. THE ISENTROPIC LIFT IS EXPECTED TO CONTINUE THROUGHOUT THE NIGHTTIME HOURS AS WELL. PRECIPITATION TYPE WILL CONTINUE TO BE DOMINATED BY FREEZING DRIZZLE WITH LITTLE MOISTURE ABOVE THE CLOUD BEARING LAYER. PREV DISCUSSION... /ISSUED 308 PM CST MON DEC 7 2009/ SHORT TERM... THE H5 LOW OVER NORTHERN CALIFORNIA IS STILL PROGGED TO DIG SOUTHEASTWARD ENDING UP TO THE NORTH OF THE CWA OVER THE NEXT 24 HOURS. GFS/ECMWF SOLUTION AGREE FAIRLY WELL FOR THE PACE AND TRACK OF THE LOW. THE NAM THOUGH TAKES A SLOWER PACE. HAVE TRENDED TOWARDS THE GFS/ECMWF SOLUTION FOR THIS SYSTEM...THOUGH HAVE SLOWED THE PROGRESSION SLIGHTLY. HAVE UNDERCUT ALL GUIDANCE WITH THE LOW TEMPS A FEW DEGREES GIVEN CURRENT TRENDS AND CLOUD COVER. THE LOW/MID LEVEL MOISTURE WILL INCREASE DURING THE EVENING AND EARLY MORNING HOURS. THIS WILL LEAD TO SOME ADVECTION FOG CREEPING INTO THE CWA. ALSO...SOME LIGHT DRIZZLE IS EXPECTED BEFORE DAYBREAK THOUGH SOUNDING PROFILES STILL LOOK TO BE A LITTLE SHALLOW ON THE MOISTURE AFTER 06Z. THIS COMBINED WITH TEMPS BELOW FREEZING AT THE SURFACE THE NORTHERN HALF IS EXPECTED TO SEE SOME FREEZING DRIZZLE. A SNOW FLURRY MAY EVEN VENTURE OVER INTO THE NORTHWEST ZONES AFTER MIDNIGHT...THOUGH HAVE LEFT IT OUT OF GRIDS DUE TO LOW LIKELY HOOD OF OCCURRENCE GIVEN EXPECTED WARM LAYER AOA 800MB. THEN BY MIDDAY WINDS ARE EXPECTED TO INCREASE AS THE LOW NEARS THE AREA. GIVEN THE PROGGED NEAR 100KT WINDS AT 500MB CENTERED OVER THE WEST AND CENTRAL ZONES...THE AREA SHOULD RECEIVE NEAR 35KT WINDS AT THE SURFACE. MODELS AGREE WELL WITH THIS SOLUTION...THOUGH THE STRONGEST WINDS WILL BE ONCE THE WINDS VEER TO A WESTERLY DIRECTION. WILL LEAVE THE HIGH WIND WATCH IN AFFECT...THOUGH MAY NEED TO UPGRADE AT A LATER TIME. ALSO...BLOWING DUST IS IN THE GRIDS THOUGH THIS WILL DEPEND GREATLY ON THE COLD AIR BEING ADVECTED OUT OF THE CWA AND ALLOWING THE WINDS TO INCREASE AT THE SURFACE. LONG TERM... THE UA TROUGH INDUCING THE HIGH WIND EVENT ON TUESDAY /AS DISCUSSED IN THE ABOVE SHORT TERM DISCUSSION/...WILL SLOWLY TAPER OFF BY LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING AS THE SYSTEM MOVES NE OF THE CWA. 500 MB WINDS WILL DROP BELOW 100 KTS...WITH GUIDANCE MODELS HINTING AT 20 TO 25 KTS FOR SFC WINDS DURING THE AFOREMENTIONED PERIOD. THEREAFTER...GENERALLY BENIGN WEATHER AS NEAR ZONAL FLOW ALOFT PERSISTS WEDNESDAY AFTERNOON THROUGH THE END OF THE EXTENDED PERIOD. A SOUTH CENTRAL CANADIAN SFC RIDGE WILL BE ABLE TO NOSE INTO THE REGION WEDNESDAY AND THURSDAY...KEEPING TEMPS GENERALLY BELOW SEASONAL AVG. HAVE GONE SLIGHTLY BELOW GUIDANCE FOR WEDNESDAY AND THURSDAY...AS FORECAST SOLUTIONS HINTS AT THE COOL AIRMASS POSSIBLY STAYING ENTRENCHED THROUGH EARLY FRIDAY MORNING. FRIDAY THROUGH THE WEEKEND...TEMPS WILL REBOUND INTO THE 50S TO NEAR 60S AS SFC LEE TROUGHING AND A DOWNSLOPING WIND COMPONENT PREVAILS. SEVERAL DISTURBANCES EMBEDDED IN THE ZONAL FLOW ALOFT WILL MOVE NEAR/ACROSS THE SOUTH PLAINS...INDUCING A FROPA SATURDAY AND LIGHT QPF ACROSS THE FAR NORTHWESTERN SOUTH PLAINS AND NEAR THE ROLLING PLAINS MONDAY AND FRIDAY RESPECTIVELY. WILL KEEP A DRY FORECAST ATTM AND MAINTAIN TUESDAY/S HIGH WIND EVENT AS THE PRIORITY WEATHER FEATURE. FIRE WEATHER... TEMPERATURES ON TUESDAY WILL WARM TO 5 OR SO DEGREES ABOVE NORMAL AS A STRONG WEST TO SOUTHWEST DOWNSLOPING WIND COMPONENT PREVAILS DURING THE AFTERNOON/EVENING HOURS. SUSTAINED SURFACE WINDS OF 30 TO 40 KNOTS AND SEVERE GUSTS COMBINED WITH RELATIVE HUMIDITY VALUES REMAINING ABOVE FIRE WEATHER CRITERIA...HAVE BEEN CORRELATED TO A LOW PROBABILITY FOR SIGNIFICANT FIRE WEATHER ON THE SOUTH PLAINS PER LOCAL STUDIES. EXCELLENT RECOVERY IN RELATIVE HUMIDITY VALUES IS EXPECTED OVER NIGHT WITH THE POSSIBILITY OF AREAS OF FOG. THUS...THE OVERALL THREAT OF FIRE WEATHER APPEARS LOW AT THIS TIME AND DOES NOT WARRANT ANY HAZARDOUS PRODUCTS. WILL UPDATE THE FORECAST/PRODUCTS IF CONDITIONS CHANGE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 22 52 17 43 20 / 20 10 10 0 0 TULIA 23 54 19 36 20 / 20 10 10 0 0 PLAINVIEW 21 55 20 39 22 / 20 10 10 0 0 LEVELLAND 25 58 24 44 25 / 20 10 0 0 0 LUBBOCK 25 58 23 44 24 / 20 10 0 0 0 DENVER CITY 26 63 24 44 26 / 20 10 0 0 0 BROWNFIELD 25 62 26 44 29 / 20 10 0 0 0 CHILDRESS 29 58 24 33 22 / 20 10 10 0 10 SPUR 26 66 27 40 22 / 20 10 0 0 0 ASPERMONT 32 66 31 40 24 / 20 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING ZONES: TXZ021>044. HIGH WIND WATCH FROM 10 AM CST TUESDAY THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>037-039>043. && 07
Hazardous weather outlook, Dec 8, 4:26 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 426 AM CST TUE DEC 8 2009 TXZ021>044-091030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 426 AM CST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER AREAS OF FREEZING DRIZZLE AND FREEZING FOG WILL PERSIST OVER MUCH OF THE SOUTH PLAINS REGION THROUGH THE MID MORNING HOURS. LIGHT ICE ACCUMULATIONS HAVE OCCURRED...AND WILL PERSIST THROUGH AT LEAST 10 AM. NON PRECIPITATION SOUTHWEST TO WESTERLY WINDS WILL INCREASE INTO THE 30 TO 45 MPH RANGE OVER ALL OF THE SOUTH PLAINS REGION BY MIDDAY OR EARLY AFTERNOON. THE HIGHEST POTENTIAL FOR DAMAGING WIND SPEEDS WILL OCCUR OVER THE WESTERN AND CENTRAL SOUTH PLAINS...WHERE GUSTS BETWEEN 65 AND 75 MPH WILL BE POSSIBLE THIS AFTERNOON. AREAS OF BLOWING DUST MAY ADDITIONALLY LIMIT VISIBILITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER AREA EMERGENCY MANAGEMENT PERSONNEL AND DECISION MAKERS SHOULD TAKE ACTION NOW IN RESPONSE TO HAZARDOUS WINTER WEATHER AND WINDS. PLEASE RELAY ALL INFORMATION REGARDING WEATHER RELATED PUBLIC IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 7:14 PM CST | Winter Weather Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 15 hr |
| Dec 8, 4:28 AM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 12 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.